Alert archive / New York / Wind Advisories in 2008

Wind Advisory 2, NWS Binghamton, NY

January 29, 200817 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Jan 29, 2008, 2:10 PM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Jan 30, 2008, 5:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 2:10 PM EST (19:10 UTC)
In effect from
Jan 30, 2008, 5:00 AM EST
Expired
Jan 30, 2008, 2:41 PM EST
In force
10 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 291910
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
210 PM EST TUE JAN 29 2008

NYZ009-015>018-022-036-037-300315-
/O.UPG.KBGM.HW.A.0001.080130T1100Z-080131T0200Z/
/O.NEW.KBGM.HW.W.0001.080130T1000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
210 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 25 TO 40 MPH ARE EXPECTED BEHIND
THIS FRONT...WITH GUSTS OF 50 TO 60 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 25 MPH ON WEDNESDAY EVENING.

A HIGH WIND WARNING MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 58 MPH OR MORE LASTING AT
LEAST ONE HOUR. THESE STRONG WINDS CAN CAUSE TREES AND POWER LINES
TO FALL...AS WELL AS PROPERTY DAMAGE. IF A HIGH WIND WARNING IS
ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR
VISIT OUR WEBSITE AT WEATHER.GOV.


$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
300315-
/O.NEW.KBGM.WI.Y.0002.080130T1000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
210 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 25 TO 35 MPH ARE EXPECTED BEHIND
THIS FRONT...WITH GUSTS OF 40 TO 50 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 20 MPH ON WEDNESDAY EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY
AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING
THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE
WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$
6 follow-up statements
000 
WWUS71 KBGM 300219
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
919 PM EST TUE JAN 29 2008

NYZ009-015>018-022-036-037-301030-
/O.CON.KBGM.HW.W.0001.080130T1000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
919 PM EST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM EST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 25 TO 40 MPH ARE EXPECTED BEHIND
THIS FRONT...WITH GUSTS OF 50 TO 60 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 25 MPH ON WEDNESDAY EVENING.

A HIGH WIND WARNING MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 58 MPH OR MORE LASTING AT
LEAST ONE HOUR. THESE STRONG WINDS CAN CAUSE TREES AND POWER
LINES TO FALL...AS WELL AS PROPERTY DAMAGE. IF A HIGH WIND
WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. BE
PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND
WIDESPREAD POWER OUTAGES.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR
VISIT OUR WEBSITE AT WEATHER.GOV.

$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
301030-
/O.CON.KBGM.WI.Y.0002.080130T1000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
919 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 25 TO 35 MPH ARE EXPECTED BEHIND
THIS FRONT...WITH GUSTS OF 40 TO 50 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 20 MPH ON WEDNESDAY EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

MJ
000 
WWUS71 KBGM 300901
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 AM EST WED JAN 30 2008

NYZ009-015>018-022-036-037-301715-
/O.CON.KBGM.HW.W.0001.080130T1000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
401 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING.
SUSTAINED WEST WINDS OF 25 TO 40 MPH ARE EXPECTED BEHIND THIS
FRONT...WITH GUSTS OF 50 TO 60 MPH. THE STRONG WINDS WILL DIMINISH
TO 15 TO 25 MPH THIS EVENING.

A HIGH WIND WARNING MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 58 MPH OR MORE LASTING AT
LEAST ONE HOUR. THESE STRONG WINDS CAN CAUSE TREES AND POWER
LINES TO FALL...AS WELL AS PROPERTY DAMAGE. IF A HIGH WIND
WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. BE
PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND
WIDESPREAD POWER OUTAGES.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR
VISIT OUR WEBSITE AT WEATHER.GOV.

$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
301715-
/O.CON.KBGM.WI.Y.0002.080130T1000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
401 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING.
SUSTAINED WEST WINDS OF 25 TO 35 MPH ARE EXPECTED BEHIND THIS
FRONT...WITH GUSTS OF 40 TO 50 MPH. THE STRONG WINDS WILL DIMINISH
TO 15 TO 20 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBGM 300903
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 AM EST WED JAN 30 2008

NYZ009-015>018-022-036-037-302115-
/O.CON.KBGM.HW.W.0001.080130T1000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
403 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING.
SUSTAINED WEST WINDS OF 25 TO 40 MPH ARE EXPECTED BEHIND THIS
FRONT...WITH GUSTS OF 50 TO 60 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 25 MPH THIS EVENING.

A HIGH WIND WARNING MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 58 MPH OR MORE LASTING AT
LEAST ONE HOUR. THESE STRONG WINDS CAN CAUSE TREES AND POWER
LINES TO FALL...AS WELL AS PROPERTY DAMAGE. 

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR
VISIT OUR WEBSITE AT WEATHER.GOV.

$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
302115-
/O.CON.KBGM.WI.Y.0002.080130T1000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
403 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING.
SUSTAINED WEST WINDS OF 25 TO 35 MPH ARE EXPECTED BEHIND THIS
FRONT...WITH GUSTS OF 40 TO 50 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 20 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

PADAVONA
000 
WWUS71 KBGM 301538
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 AM EST WED JAN 30 2008

NYZ009-015>018-022-036-037-302345-
/O.CON.KBGM.HW.W.0001.000000T0000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
1038 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SUSTAINED WEST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS AFTERNOON...
WITH GUSTS OF 50 TO 60 MPH. THE STRONG WINDS WILL DIMINISH TO 15
TO 25 MPH THIS EVENING.

A HIGH WIND WARNING MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 58 MPH OR MORE LASTING AT
LEAST ONE HOUR. THESE STRONG WINDS CAN CAUSE TREES AND POWER
LINES TO FALL...AS WELL AS PROPERTY DAMAGE.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR
VISIT OUR WEBSITE AT WEATHER.GOV.

$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
302345-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1038 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON...
WITH GUSTS OF 40 TO 50 MPH. THE STRONG WINDS WILL DIMINISH TO 15
TO 20 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBGM 301649
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1149 AM EST WED JAN 30 2008

NYZ009-015>018-022-036-037-310000-
/O.CAN.KBGM.HW.W.0001.000000T0000Z-080131T0000Z/
/O.EXA.KBGM.WI.Y.0002.000000T0000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
1149 AM EST WED JAN 30 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS
AFTERNOON... WITH GUSTS OF 40 TO 45 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 20 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER 45
MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES,
POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA
SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY
FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
310000-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-080131T0000Z/
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1149 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS
AFTERNOON...WITH GUSTS OF 40 TO 45 MPH. THE STRONG WINDS WILL
DIMINISH TO 15 TO 20 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP
ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBGM 301941
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EST WED JAN 30 2008


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-302045-
/O.CAN.KBGM.WI.Y.0002.000000T0000Z-080131T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
241 PM EST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 35
MPH FOR THE REMAINDER OF THE AFTERNOON, BUT SPEEDS WILL REMAIN
BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 12:44 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 29, 12:44 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1244 PM EST TUE JAN 29 2008

.SYNOPSIS...
A LARGE LOW PRESSURE AREA OVER THE UPPER GREAT LAKES WILL PUSH
LIGHT RAIN INTO THE AREA THIS MORNING. THIS RAIN WILL FALL ON COLD
SURFACES AND SOME LIGHT ICING IS POSSIBLE. MILDER AIR MOVING IN BY
MID TO LATE MORNING WILL END THE FREEZING RAIN. TONIGHT...THIS
SAME SYSTEM WILL PUSH A COLD FRONT THRU THE REGION BRINGING COLDER
AIR.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AT 1110 AM...DROPPED FZRA NEAR/ALONG THE I-81 CORRIDOR AS
PCPN MOVS EAST. LOWERED MAXES MAINLY ERN ZONES. ONE LAST UPDATE
PLANNED FOR NOON. PREV BLO...

UPDATED AT 920 AM...DROPPED FZRA ADVISORY ACRS WRN ZONES WHERE
PCPN HAS ENDED...AND LEFT UP FOR ERN ZONES UNTIL 11 AM OR NOON.
MAY HAVE TO DROP MAXES A BIT OVER ERN ZONES WITH LATER UPDATES.
PREV BLO...

UPDATED...ALTHO RDR RETURNS ARE WEAKENING...ISSUED A FZRA ADVISORY
FOR ERN ZONES. QPF A FEW HUNDREDTHS AT BEST. PREV BLO...

SOLID AREA OF LGT PCPN IS ADVANCING STEADILY EWRD. SVRL AREAS IN
THE FCST AREA ARE STILL IN THE MID AND EVEN LWR 20/S SO THERE/S
OBVIOUS CNCRN FOR FRZG RAIN. HAVE DECIDED TO POST A SHRT TERM
ADVISORY TO CVR THE PSBLTY OF SOME LGT ICING. MUCH MILDER AIR LTR
IN THE DAY SHD BRING AN END TO THE THREAT OF ICE BY ARND 15Z IN
THE EAST.

BALANCE OF THE DAY SHD BE CDY WITH JUST SOME LGT SHWRS. BETTER
CHANCE OF RAIN RETURNS AGAIN LATE IN THE DAY AS A MORE POWERFUL
SHRT WV APRCHS THE WRN ZONES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
STRONG NEG TILT SYSTEM WILL SWING THRY ARND 12Z WED. MODELS HAVE
CONT THE TREND TO SLOW THE PACE OF THE SYSTEM AND THE COLD FNTL
PASSAGE IS NOW NOT UNTIL AFT 12Z WED FOR MUCH OF THE AREA. MODEL
QPF IS SLOWLY CONVERGING ON THE IDEA OF ARND A QUARTER TO HALF
INCH OF RAIN AHD OF THE FNT WITH MOST OF IT FALLING IN A SHRT TIME
IMMEDIATLEY AHD OF THE FNT.

VERY STRONG WINDS BHD THE FNT WITH GOOD PRESSURE RISES. NAM12
925MB WINDS ARND OR BETTER THAN 5O KTS NEAR THE LAKE PLAIN EARLY
WED. WILL KEEP THE HIGH WIND WATCH IN EFFECT FOR THE SAME AREAS
AND LET THE DAY SHIFT MAKE FINAL DECISIONS ON PLACING WARNING OR
ADVISORIES.

BRIEF WINDOW FOR LES PSBL WED BUT WLD BE LINTED BY SHALLOW NATURE
OF COLD AIR. FLOW ALSO WLD FVR AREAS NORTH OF THE FCST AREA...SO
NOT A NEED FOR ANY FLAGS ATTM.

TIMING DFRNCS FOR THE NXT SYSTEM. INTRSTG MODEL TREND TWRDS A
SOMEWHAT COLDER AND FURTHER EAST TRACK OF THE SFC LOW AND UA CLSD
LOW. EVEN WITH A CHHG OVER RI...ACCUMULATING SNOWS PSBL LATE THU
NGT AND EARLY FRI WITH A GOOD BURST OF LIFT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MAIN SYSTEM DURING THE EXTENDED PERIOD WILL BE THE LOW PRESSURE
SYSTEM FORECAST TO PULL NORTHEAST OUT OF THE OHIO VALLEY ON FRIDAY,
TO THE NEW ENGLAND COAST FRIDAY NIGHT.

CURRENT INDICATIONS ARE FOR A MIX OF SNOW AND SLEET TO BE ONGOING
FRIDAY MORNING ACROSS MUCH OF FORECAST AREA. WARMER AIR WILL
ADVECT IN FROM THE SOUTHWEST, CHANGING PORTIONS OF THE TWIN TIERS
TO MOSTLY RAIN BY MIDDAY. COLDER AIR SHOULD HOLD ON OVER THE
NORTHEASTERN FORECAST AREA, KEEPING A SNOW/SLEET/RAIN MIX THROUGH
EARLY EVENING.

OVERALL TREND WILL BE FOR TEMPERATURES MODERATING TO ABOVE NORMAL
CONDITIONS FOR EARLY FEBRUARY. GFS IS FORECASTING ZONAL FLOW WITH
ABOVE AVERAGE HEIGHTS THIS PERIOD, WITH VERY WEAK RIDGING INTO THE
NORTHEASTERN US.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
RAIN AND FREEZING RAIN HAS MOVED EAST OF THE TAF SITES AS OF EARLY
THIS AFTERNOON... EXCPET FOR A FEW LINGERING LIGHT SHOWERS AT AVP.
EXPECT MAINLY DRY CONDITIONS INTO THIS EVENING WITH VFR CIGS AND
VSBYS. SHOWERS WILL OVERSPREAD THE AREA AGAIN LATE THIS EVENING
THROUGH THE OVERNIGHT. SHOWERS WILL BRING MAINLY MVFR CIGS AND
VSBYS LATER TONIGHT. A STRONG COLD FRONT WILL BRING SHOWERS AND
STRONG SOUTHWESTERLY WIND GUSTS SHIFTING TO WEST BETWEEN 10Z AND
15Z WEDNESDAY. GUSTS OF 40 KTS WILL OCCUR... WITH SOME GUSTS
APPROACHING 50 KTS AT SYR.

OUTLOOK...WEDNESDAY AFTERNOON TO SATURDAY. RAPID CLEARING WITH
VFR BY WED AFTN...PERSISTING THRU THURSDAY. EXCEPTION COULD BE SYR
AND RME WITH LAKE EFFECT CLOUDS AND SHOWERS WED AFTN AND WED
NIGHT. MARGINAL SCENARIO WITH 850 TEMPS NOT QUITE COLD ENOUGH AND
FLOW 260 OFF OF ERIE.

SRN STREAM SYSTEM APRCHS LATE THU NGT WITH MVFR/IFR CONDITIONS
DEVELOPING BY FRIDAY. BEHIND THIS VERY BRIEF COLDER SHOT FRIDAY
NIGHT WITH NO RESTRICTIONS EXPECTED. SW FLOW SATURDAY WITH VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NYZ009-015>018-022-036-037.

&&

SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...
LONG TERM...DJP
AVIATION...MSE
Hazardous weather outlook, Jan 29, 10:54 AM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1054 AM EST TUE JAN 29 2008

NYZ009-018-036-037-301600-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
1054 AM EST TUE JAN 29 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-057-062-PAZ040-044-047-048-072-301600-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1054 AM EST TUE JAN 29 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL EFFECT THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ044-045-056-PAZ039-043-301600-
CORTLAND-CHENANGO-BROOME-SUSQUEHANNA-WYOMING-
1054 AM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL EFFECT THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ023>025-055-PAZ038-301600-
SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BRADFORD-
1054 AM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL EFFECT THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022-301600-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-
1054 AM EST TUE JAN 29 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:14 AM ESTFreezing Rain AdvisoryBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more8 hr
Jan 29, 2:10 PM ESTHigh Wind WarningBGMCayuga, Madison, Oneida, Onondaga, Seneca, Steuben and 1 more22 hr

Nearby

Wind Advisories in New York, 2008Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.